Hide this
 

Inhaled Steroid for Asthma Tied to Cataracts

January 02, 2008 | 7,212 views
Share This Article Share

People who inhale corticosteroid drugs, such as asthmatics, may be at increased risk for developing cataracts, a loss of transparency of the eye's lens. Steroid drugs taken by injection have previously been linked to an increased risk of cataracts, but this is one of the first studies to associate cataract development with inhaled steroid drugs.

Cataracts affecting the central (nuclear) area of the lens were 50% more prevalent among those who used or currently inhale steroids compared with people who never used the drugs. Cataracts affecting the back (posterior) surface of the lens are the most visually disabling type and were 90% more prevalent among steroid users.

The New England Journal of Medicine (1997;337:8-14, 46-48)

Click Here and be the first to comment on this article

Thank you! Your purchases help us support these charities and organizations.

Food Democracy Now
Mercury Free Dentistry
Fluoride Action Network
National Vaccine Information Center
Institute for Responsible Technology
Organic Consumers Association
Center for Nutrtion Advocacy
Cornucopia Institute
Vitamin D Council
GrassrootsHealth - Vitamin D*action
Alliance for Natural Health USA
American Holistic Veterinary Medical Foundation
The Rabies Challenge Fund
Cropped Catis Mexico